MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Codes Failure to Deliver (2338); Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during cataract surgery with intraocular lens (iol) implant procedure, when inserting the lens, the blue cursor was causing friction and did not slide correctly.So the lens remained stuck in the tunnel and with the second haptic folded over on itself.The surgery was completed by using company another lens of same model and diopter.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
The device and the lens were returned in the blister tray in the carton.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was retracted into the loading area.The nozzle tip has stress lines beyond the wound guard.The left side of the tip has an aneurysm.The plunger was removed and evaluated.No damage was observed.The plunger was reinserted into the device with no abnormalities observed.The reported bent haptic damage was not observed.One haptic was broken in the haptic or optic junction and not returned.The anterior optic surface was cracked between the optic center and the edge.The posterior optic was scratched and cracked between the center and the optic edge.The posterior optic edge has a small, gouged edge.Product history records were reviewed, and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The product investigation could not determine the root cause for the reported complaint of "blue cursor causing friction, did not slide correctly, lens stuck, haptic folded over on itself".The returned sample was evaluated.The lens was returned outside the device, not stuck as reported.The bent/folded haptic damage was not observed.The plunger was retracted upon return.The plunger position in relation to the lens during advancement cannot be determined.The instructions for use (ifu) instructs: after the lens has been advanced to the fill-to line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the fill-to line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be out of position can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.The plunger was removed and evaluated.No damage was observed.The plunger was reinserted into the device with no abnormalities observed.Based on the damage observed to the posterior of the optic, the broken haptic, and the nozzle tip aneurysm, a previous plunger underride may have occurred during the lens delivery attempt.Plunger underride may occur: due to rapid advancement faster than the ifu recommended rate.If the device is overfilled with ophthalmic viscosurgical devices (ovd), this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.If the operating room temperature is too high (more than 23 degree celsius / 73-degree fahrenheit) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Information was provided that the surgery was completed using another company 22.0 diopter lens.File will be reopened if new information is received.The manufacturer internal reference number is:(b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21695988
Report Number1119421-2025-00838
Device Sequence Number21159155
Product Code HQL
UDI-Device Identifier00380652395298
UDI-Public(01)00380652395298(17)270225(11)240227(10)15805923
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15805923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown